Posted by: Belinda | 2009-05-20

What now

Dear Doc

I recently (in the last 2 years) started having a typical migraines. Two weeks ago I had a really severe headache that made my doctor admit me to hospital on suspision of a stroke. A MRI and angiogram was done and it was not a stroke, but a migraine that mimiced a stroke. I was given an anti convulsant as a preventative and Maxalt for the headaches. It is really a case of the cure being worse than the disease. The medication makes me feel very nauseous and dizzy and since then I have had two migraines - but the maxalt does not relieve the pain. What do I do now? I am tired of feeling either ill or have this deperate headache all the time.

I was seen by a neurosurgeon in hospital.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Belinda
You should let your doctor know that the Maxalt does not relieve the pain - he may need to try another kind of tablet like Zomig. Also tell him about the side effects you have on the anti-epileptic, he could try another type of medicine like Beta blockers or tricyclic antidepressants as preventative medication instead, or he may need to lower the dose until your body gets used to it. In the end there are a few things that will work for severe migraine, but the treatment needs to be adjusted for you specifically.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.